Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and nausea/ vomiting
Apr 22, 2011

Hi, i'm Kris. With the exception of one extended vacation, I have been on HART since my diagnosis 11 years ago. Three years ago I developed occasional nausea and vomiting. Two years ago attacked became more frequent. This year I've been hospitalized three times. Symptoms persist for a 24 to 36 hour period of assault with Phenegren, Zofran or Compazine. Gradually they wain but in four or six weeks are back.

At home I am usually able to control symptoms with the assistance of medical marijuana. I stopped taking meds (Sustiva and Truvada) three months ago but the problem persists. Have been tested for pretty much everything with no successful diagnosis. Any susgestion on how to regain some qualith of life?

Response from Dr. Henry

It would be crucial to define cause of the nausea (GI work up including motility studies, CNS imaging and evaluation, et cetera). In some cases we have placed a gastrostomy feeding tube into stomach/duodenum for meds and nutrition. Medical marijuana is often helpful as you mention. Reglan helps some patients as well. If any reader has any personal testimonies or suggestions please post. KH



Previous
pml
Next
Can Gastro/Diarrhea affect Atripla dosage?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement